MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW LATERAL CONNECTOR L150

MEDACTA INTERNATIONAL SA PEDICLE SCREW LATERAL CONNECTOR L150
Catalog Number 03.56.106
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20-nov-2023.Lot 2023628: (b)(4) items manufactured and released on 05-jul-2021.Expiration date: 2026-06-08.No anomalies found related to the problem.To date, 07 items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs department: a l2-ilium fusion was performed as revision surgery using must screw system and tlif cage (likely at l5-s1 level).After less than 6 months (date unspecified), the patient complained of back pain and underwent x-ray, showing on the right side the breakage of the rod at lumbo-sacral junction and s1 screw.On the left side a long lateral connector (150 mm, ref.03.50.106) was used as longitudinal rod from l2 to the sacrum and engaged with a short horizontal rod, up to the left iliac screw.This unusual construct broke as well before fusion occurred.Moreover, the patient is reported to be overweight (97 kg), heavy smoker and with multiple comorbidities.All these are described in the literature as risk factors for fusion failure.So, the breakeage could have been caused by cumulation of several risk factors: the overload of the system at the lumbo-sacral junction, lateral connector used longitudinally, lack of osseous fusion (due to patients characteristics), reduced lumbo-sacral lordosis.With the information at hand, it would be difficult to suspect a defective or malfunctioning device.Additional implants involved, batch review performed on 20-nov-2023.Pedicle screw 03.50.016 pedicle screw 6x35 (k121115) lot 2123375: (b)(4) items manufactured and released on 20-jul-2021.Expiration date: 2026-07-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Pedicle screw 03.50.801 anodized rod ti 5.5x200 (k162061) lot 1922359: (b)(4) items manufactured and released on 30-aug-2019.Expiration date: 2024-07-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.
 
Event or Problem Description
Revision surgery performed due to pain, the lateral cross-connector, the right rod and a pedicle screw were broken, 5 months after the previous revision surgery (t-lif surgery, the patient had expedium system from depuy synthes).

Brand Name
PEDICLE SCREW LATERAL CONNECTOR L150
Common Device Name
LATERAL CONNECTOR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18317804
Report Number3005180920-2023-00977
Device Sequence Number14990651
Product Code NKB
UDI-Device Identifier07630345703231
UDI-Public07630345703231
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K203482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Catalogue Number03.56.106
Device Lot Number2023628
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Initial Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight97 KG